MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW DEL 3WAY 50ML SI CH18; SILICONE CATHETER

COLOPLAST A/S X-FLOW DEL 3WAY 50ML SI CH18; SILICONE CATHETER
Model Number AB62181002
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Information (3190)
Date of Event 12/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.However, there are no other complaints on this lot number.Checking the quality databases revealed no anomaly in connection with the described event.Investigation which didn't reveal any anomaly recorded during production.
 
Event or Problem Description
According to the available information, the patient tore off his catheter when he will stood up.The catheter is broken inside urethra.Clinical consequence : the patient is transferred to the operating room.And other catheter was been in place.
 
Additional Manufacturer Narrative
This follow up mdr is created to document the additional patient information and event information received, and the conclusion of the investigation.After receiving this complaint, we searched for other complaint and we didn't find other complaint on this lot.Checking the quality databases revealed no anomaly in connection with the described defect.Unfortunately no sample is available from the customer and we cannot go further than the documentary investigation which didn't reveal any anomaly recorded during production.According to the ifu : warning/precautions : this type of device must only be used by trained and experienced professionals.Any use other than stated indications is under the responsibility of the physician follow-up : regular monitoring should be implemented to ensure that no side effect occurs, that the catheter is working properly and in particular that it is draining properly.Monitoring should also check that the balloon is still inflated and the catheter correctly placed.No other vigilance has been found on the item ab6218 since ce marking of this product.Our clinical assessment concluded : prostatic catheters must be inserted by a healthcare professional and post-operative nursing should be implemented.It is recommended that patients be educated to understand clearly the catheterization to cooperate properly and adapt their behavior.If not possible, close monitoring of the patient should be implemented.The isolated incident of rupture of x-flow prostatic catheter was possibly caused by insufficient fixation of device in a geriatric patient, maybe agitated, who tore of his catheter while standing up as mentioned by the complainant.Based on the above this complaint is not confirmed.
 
Event or Problem Description
According to the available information, the patient tore off his catheter when he stood up.The catheter is broken inside urethra.Clinical consequence : the patient is transferred to the operating room.And other catheter was been in place.Additional information received indicated the catheter was broken 1/3 from the balloon side.The patient was (b)(6) years old and suffers from fecal impaction at the bladder eye.There is no clinical consequences before the transfer to surgery, then the patient had a local anaesthesia for the surgery.The balloon was inflated in the bladder.The surgery was a bladder fibroscopy, with removal of the end of the catheter remained in place.Patient was catheterized with another catheter without difficulty.

Brand Name
X-FLOW DEL 3WAY 50ML SI CH18
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7227903
Report Number9610711-2018-00001
Device Sequence Number1185263
Product Code EZL
UDI-Device Identifier03600040143988
UDI-Public03600040143988
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAB62181002
Device Catalogue NumberAB62181002
Device Lot Number5641422
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;